MAUDE Adverse Event Report: BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE
Model Number 8900-4004
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to pace a patient (age & gender unknown), after removing the electrode pads, burns were found on the patient's skin.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently sustained a burn.The customer was unable to provide information on the degree of the burn.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the electrodes and the electrode pads performed to specification.Visual evaluation showed the pads were stuck to the correct side of the styrene liner.The pads were visually inspected and appeared typical.The electrode pads were scrapped.Review of the provided visual data confirmed reddening/burn on the patient.The burn indicates a tremendous amount on how the patient was burned.The electrodes do not appear as if they were rolled on, and the application resulted in large folds in the gel, generating an air pocket and in turn leading to a higher probability of a patient skin burn.The air trapped in-between the gel and tin is due to the poor application of the electrodes.Poor application led to the burns and visual air pockets in between the gel and tin.The ifu instructs users to remove excess hair and ensure skin is clean and dry under the electrode.Excessive hair and debris/moisture can inhibit good coupling, leading to the possibility of arcing and skin burns.This report has been attributed to poor coupling of the electrode pads to the patient's skin.Analysis of reports of this type has not identified an increase in trend.

Brand Name
STAT PADZ HVP MULTI FUNCTION ELECTRODES
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key16611070
Report Number1218058-2023-00063
Device Sequence Number17376349
Product Code MKJ
UDI-Device Identifier00847946016456
UDI-Public00847946016456
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date07/30/2024
Device Model Number8900-4004
Device Catalogue Number8900-4004
Device Lot Number3122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown